Back to all discussions

PPI Headaches...what to do?

Hi. I’ve been on a PPI since June for GERD. I’ve always been a migraine sufferer, (8 per month). The PPI increases my migraine frequency & intensity. It can affect my sleep and takes a lot more meds to go away. I have yet to find the right PPI for GERD. Any suggestions for the migraines? Ty!

  1. So sorry to hear your migraine pattern is on the uptick due to the introduction of this medication. We have a forum which has some relevant information that you will likely find useful here: https://migraine.com/topic/beware-of-proton-pump-inhibitors/

    As to how to manage the migraine attack frequency increase, I would suggest working with your migraine specialist to talk about both conditions (if you haven't already). And, if you're not already working with a migraine specialist, this might be a good time to shift to having a specialist manage your care since you are juggling two conditions which are combining to make matters more complicated for your migraine disease. Here is an article with a link with information on migraine specialists in the US to help you find one in your area: https://migraine.com/blog/the-mrf-directory-of-headache-and-migraine-specialists/

    Thanks so much for your post.

    1. Thank you!

      or create an account to reply.